February  2021, 20(2): 467-494. doi: 10.3934/cpaa.2020222

Response solutions to harmonic oscillators beyond multi–dimensional Brjuno frequency

1. 

School of Mathematical Sciences, Tiangong University, Tianjin 300387, China

2. 

School of Mathematics, Shandong University, Jinan 250100, China

* Corresponding author

Received  January 2020 Revised  May 2020 Published  February 2021 Early access  December 2020

Fund Project: The first author was supported by NSFC (No. 12001294). The second author was partially supported by CSC (No. 201706220147) and NSFC (No. 12001397)

This paper focuses on the quasi–periodically forced nonlinear harmonic oscillators
$ \begin{equation*} \ddot{x}+\lambda^{2}x = \epsilon f(\omega t,x), \end{equation*} $
where
$ \lambda \in \mathcal{O} $
, a closed interval not containing zero, the forcing term
$ f $
is real analytic, and the frequency vector
$ \omega \in \mathbb{R}^d \, (d \geq 2) $
is beyond Brjuno frequency, which we call as Liouvillean frequency. For the given class of the frequency
$ \omega\in\mathbb{R}^{d}, $
which will be given later, we prove the existence of real analytic response solutions (the response solution is the quasi–periodic solution with the same frequency as the forcing) for the above equation. The proof is based on a modified KAM (Kolmogorov–Arnold–Moser) theorem for finite–dimensional harmonic oscillator systems with Liouvillean frequency.
Citation: Hongyu Cheng, Shimin Wang. Response solutions to harmonic oscillators beyond multi–dimensional Brjuno frequency. Communications on Pure and Applied Analysis, 2021, 20 (2) : 467-494. doi: 10.3934/cpaa.2020222
References:
[1]

A. AvilaB. Fayad and R. Krikorian, A KAM scheme for $\mathrm{SL}(2, \mathbb{R})$ cocycles with Liouvillean frequencies, Geom. Funct. Anal., 21 (2011), 1001-1019.  doi: 10.1007/s00039-011-0135-6.

[2]

A. AvilaJ. You and Q. Zhou, Sharp phase transitions for the almost Mathieu operator, Duke Math. J., 166 (2017), 2697-2718.  doi: 10.1215/00127094-2017-0013.

[3]

M. Berti, KAM theory for partial differential equations, Anal. Theory Appl., 35 (2019), 235-267.  doi: 10.4208/ata.oa-0013.

[4]

B. L. J. Braaksma and H. W. Broer, On a quasiperiodic Hopf bifurcation, Ann. Inst. Henri Poincare Anal. Non Lineaire, 4 (1987), 115-168. 

[5]

H. ChengW. Si and J. Si, Whiskered tori for forced beam equations with multi-dimensional liouvillean frequency, J. Dyn. Differ. Equ., 32 (2020), 705-739.  doi: 10.1007/s10884-019-09754-1.

[6]

Y. Cheung, Hausdorff dimension of the set of singular pairs, Ann. Math., 173 (2011), 127-167.  doi: 10.4007/annals.2011.173.1.4.

[7]

L. H. Eliasson, Perturbations of stable invariant tori for Hamiltonian systems, Ann. Scuola Norm. Super. Pisa-Cl. Sci., 15 (1988), 115-147. 

[8]

L. H. EliassonB. Grébert and S. B. Kuksin, KAM for the nonlinear beam equation, Geom. Funct. Anal., 26 (2016), 1588-1715.  doi: 10.1007/s00039-016-0390-7.

[9]

L. H. Eliasson and S. B. Kuksin, KAM for the nonlinear Schrödinger equation, Ann. Math., 172 (2010), 371-435.  doi: 10.4007/annals.2010.172.371.

[10]

M. Friedman, Quasi-periodic solutions of nonlinear ordinary differential equations with small damping, Bull. Amer. Math. Soc., 73 (1967), 460-464.  doi: 10.1090/S0002-9904-1967-11783-X.

[11]

J. Geng and X. Ren, Lower dimensional invariant tori with prescribed frequency for nonlinear wave equation, J. Differ. Equ., 249 (2010), 2796-2821.  doi: 10.1016/j.jde.2010.04.003.

[12]

J. GengX. Xu and J. You, An infinite dimensional KAM theorem and its application to the two dimensional cubic Schrödinger equation, Adv. Math., 226 (2011), 5361-5402.  doi: 10.1016/j.aim.2011.01.013.

[13]

J. Geng and J. You, A KAM theorem for Hamiltonian partial differential equations in higher dimensional spaces, Commun. Math. Phys., 262 (2006), 343-372.  doi: 10.1007/s00220-005-1497-0.

[14]

Y. HanY. Li and Y. Yi, Degenerate lower-dimensional tori in Hamiltonian systems, J. Differ. Equ., 227 (2006), 670-691.  doi: 10.1016/j.jde.2006.02.006.

[15]

X. Hou and J. You, Almost reducibility and non-perturbative reducibility of quasi-periodic linear systems, Invent. Math., 190 (2012), 209-260.  doi: 10.1007/s00222-012-0379-2.

[16]

T. Kappeler and J. Pöschel, KdV & KAM, Springer-Verlag, Berlin, 2003. doi: 10.1007/978-3-662-08054-2.

[17]

R. KrikorianJ. WangJ. You and Q. Zhou, Linearization of quasiperiodically forced circle flows beyond brjuno condition, Commun. Math. Phys., 358 (2018), 81-100.  doi: 10.1007/s00220-017-3021-8.

[18]

S. B. Kuksin, A KAM-theorem for equations of the Korteweg-de Vries type, Rev. Math. Math. Phys., 10 (1998), 1-64. 

[19] S. B. Kuksin, Analysis of Hamiltonian PDEs, Oxford University Press, Oxford, 2000. 
[20]

S. Kuksin and J. Pöschel, Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation, Ann. Math., 143 (1996), 149-179.  doi: 10.2307/2118656.

[21]

Y. Li and Y. Yi, Persistence of lower dimensional tori of general types in Hamiltonian systems, T. Am. Math. Soc., 357 (2005), 1565-1600.  doi: 10.1090/S0002-9947-04-03564-0.

[22]

J. Liu and X. Yuan, Spectrum for quantum Duffing oscillator and small-divisor equation with large-variable coefficient, Commun. Pure Appl. Math., 63 (2010), 1145-1172.  doi: 10.1002/cpa.20314.

[23]

J. Liu and X. Yuan, A KAM theorem for Hamiltonian partial differential equations with unbounded perturbations, Commun. Math. Phys., 307 (2011), 629-673.  doi: 10.1007/s00220-011-1353-3.

[24]

Z. Lou and J. Geng, Quasi-periodic response solutions in forced reversible systems with liouvillean frequencies, J. Differ. Equ., 263 (2017), 3894-3927.  doi: 10.1016/j.jde.2017.05.007.

[25]

J. Moser, Combination tones for Duffing's equation, Commun. Pure Appl. Math., 18 (1965), 167-181.  doi: 10.1002/cpa.3160180116.

[26]

J. Pöschel, On elliptic lower-dimensional tori in Hamiltonian systems, Math. Z., 202 (1989), 559-608.  doi: 10.1007/BF01221590.

[27]

W. Si and J. Si, Response solutions and quasi-periodic degenerate bifurcations for quasi-periodically forced systems, Nonlinearity, 31 (2018), 2361-2418.  doi: 10.1088/1361-6544/aaa7b9.

[28]

J. J. Stoker, Nonlinear Vibrations in Mechanical and Electrical Systems, Interscience Publishers, Inc., New York, N.Y., 1950.

[29]

J. Wang and J. You, Boundedness of solutions for non-linear quasi-periodic differential equations with Liouvillean frequency, J. Differ. Equ., 261 (2016), 1068-1098.  doi: 10.1016/j.jde.2016.03.038.

[30]

J. WangJ. You and Q. Zhou, Response solutions for quasi-periodically forced harmonic oscillators, T. Am. Math. Soc., 369 (2017), 4251-4274.  doi: 10.1090/tran/6800.

[31]

J. XuJ. You and Q. Qiu, Invariant tori for nearly integrable Hamiltonian systems with degeneracy, Math. Z., 226 (1997), 375-387.  doi: 10.1007/PL00004344.

[32]

X. Xu, J. You and Q. Zhou, Quasi-periodic solutions of NLS with Liouvillean frequency, preprint, arXiv: 1707.04048.

[33]

J. You and Q. Zhou, Phase transition and semi-global reducibility, Commun. Math. Phys., 330 (2014), 1095-1113.  doi: 10.1007/s00220-014-2012-2.

[34]

D. ZhangJ. Xu and X. Xu, Reducibility of three dimensional skew symmetric system with Liouvillean basic frequencies, Discrete Contin. Dyn. Syst., 38 (2018), 2851-2877.  doi: 10.3934/dcds.2018123.

[35]

Q. Zhou and J. Wang, Reducibility results for quasiperiodic cocycles with liouvillean frequency, J. Dyn. Differ. Equ., 24 (2012), 61-83.  doi: 10.1007/s10884-011-9235-0.

show all references

References:
[1]

A. AvilaB. Fayad and R. Krikorian, A KAM scheme for $\mathrm{SL}(2, \mathbb{R})$ cocycles with Liouvillean frequencies, Geom. Funct. Anal., 21 (2011), 1001-1019.  doi: 10.1007/s00039-011-0135-6.

[2]

A. AvilaJ. You and Q. Zhou, Sharp phase transitions for the almost Mathieu operator, Duke Math. J., 166 (2017), 2697-2718.  doi: 10.1215/00127094-2017-0013.

[3]

M. Berti, KAM theory for partial differential equations, Anal. Theory Appl., 35 (2019), 235-267.  doi: 10.4208/ata.oa-0013.

[4]

B. L. J. Braaksma and H. W. Broer, On a quasiperiodic Hopf bifurcation, Ann. Inst. Henri Poincare Anal. Non Lineaire, 4 (1987), 115-168. 

[5]

H. ChengW. Si and J. Si, Whiskered tori for forced beam equations with multi-dimensional liouvillean frequency, J. Dyn. Differ. Equ., 32 (2020), 705-739.  doi: 10.1007/s10884-019-09754-1.

[6]

Y. Cheung, Hausdorff dimension of the set of singular pairs, Ann. Math., 173 (2011), 127-167.  doi: 10.4007/annals.2011.173.1.4.

[7]

L. H. Eliasson, Perturbations of stable invariant tori for Hamiltonian systems, Ann. Scuola Norm. Super. Pisa-Cl. Sci., 15 (1988), 115-147. 

[8]

L. H. EliassonB. Grébert and S. B. Kuksin, KAM for the nonlinear beam equation, Geom. Funct. Anal., 26 (2016), 1588-1715.  doi: 10.1007/s00039-016-0390-7.

[9]

L. H. Eliasson and S. B. Kuksin, KAM for the nonlinear Schrödinger equation, Ann. Math., 172 (2010), 371-435.  doi: 10.4007/annals.2010.172.371.

[10]

M. Friedman, Quasi-periodic solutions of nonlinear ordinary differential equations with small damping, Bull. Amer. Math. Soc., 73 (1967), 460-464.  doi: 10.1090/S0002-9904-1967-11783-X.

[11]

J. Geng and X. Ren, Lower dimensional invariant tori with prescribed frequency for nonlinear wave equation, J. Differ. Equ., 249 (2010), 2796-2821.  doi: 10.1016/j.jde.2010.04.003.

[12]

J. GengX. Xu and J. You, An infinite dimensional KAM theorem and its application to the two dimensional cubic Schrödinger equation, Adv. Math., 226 (2011), 5361-5402.  doi: 10.1016/j.aim.2011.01.013.

[13]

J. Geng and J. You, A KAM theorem for Hamiltonian partial differential equations in higher dimensional spaces, Commun. Math. Phys., 262 (2006), 343-372.  doi: 10.1007/s00220-005-1497-0.

[14]

Y. HanY. Li and Y. Yi, Degenerate lower-dimensional tori in Hamiltonian systems, J. Differ. Equ., 227 (2006), 670-691.  doi: 10.1016/j.jde.2006.02.006.

[15]

X. Hou and J. You, Almost reducibility and non-perturbative reducibility of quasi-periodic linear systems, Invent. Math., 190 (2012), 209-260.  doi: 10.1007/s00222-012-0379-2.

[16]

T. Kappeler and J. Pöschel, KdV & KAM, Springer-Verlag, Berlin, 2003. doi: 10.1007/978-3-662-08054-2.

[17]

R. KrikorianJ. WangJ. You and Q. Zhou, Linearization of quasiperiodically forced circle flows beyond brjuno condition, Commun. Math. Phys., 358 (2018), 81-100.  doi: 10.1007/s00220-017-3021-8.

[18]

S. B. Kuksin, A KAM-theorem for equations of the Korteweg-de Vries type, Rev. Math. Math. Phys., 10 (1998), 1-64. 

[19] S. B. Kuksin, Analysis of Hamiltonian PDEs, Oxford University Press, Oxford, 2000. 
[20]

S. Kuksin and J. Pöschel, Invariant Cantor manifolds of quasi-periodic oscillations for a nonlinear Schrödinger equation, Ann. Math., 143 (1996), 149-179.  doi: 10.2307/2118656.

[21]

Y. Li and Y. Yi, Persistence of lower dimensional tori of general types in Hamiltonian systems, T. Am. Math. Soc., 357 (2005), 1565-1600.  doi: 10.1090/S0002-9947-04-03564-0.

[22]

J. Liu and X. Yuan, Spectrum for quantum Duffing oscillator and small-divisor equation with large-variable coefficient, Commun. Pure Appl. Math., 63 (2010), 1145-1172.  doi: 10.1002/cpa.20314.

[23]

J. Liu and X. Yuan, A KAM theorem for Hamiltonian partial differential equations with unbounded perturbations, Commun. Math. Phys., 307 (2011), 629-673.  doi: 10.1007/s00220-011-1353-3.

[24]

Z. Lou and J. Geng, Quasi-periodic response solutions in forced reversible systems with liouvillean frequencies, J. Differ. Equ., 263 (2017), 3894-3927.  doi: 10.1016/j.jde.2017.05.007.

[25]

J. Moser, Combination tones for Duffing's equation, Commun. Pure Appl. Math., 18 (1965), 167-181.  doi: 10.1002/cpa.3160180116.

[26]

J. Pöschel, On elliptic lower-dimensional tori in Hamiltonian systems, Math. Z., 202 (1989), 559-608.  doi: 10.1007/BF01221590.

[27]

W. Si and J. Si, Response solutions and quasi-periodic degenerate bifurcations for quasi-periodically forced systems, Nonlinearity, 31 (2018), 2361-2418.  doi: 10.1088/1361-6544/aaa7b9.

[28]

J. J. Stoker, Nonlinear Vibrations in Mechanical and Electrical Systems, Interscience Publishers, Inc., New York, N.Y., 1950.

[29]

J. Wang and J. You, Boundedness of solutions for non-linear quasi-periodic differential equations with Liouvillean frequency, J. Differ. Equ., 261 (2016), 1068-1098.  doi: 10.1016/j.jde.2016.03.038.

[30]

J. WangJ. You and Q. Zhou, Response solutions for quasi-periodically forced harmonic oscillators, T. Am. Math. Soc., 369 (2017), 4251-4274.  doi: 10.1090/tran/6800.

[31]

J. XuJ. You and Q. Qiu, Invariant tori for nearly integrable Hamiltonian systems with degeneracy, Math. Z., 226 (1997), 375-387.  doi: 10.1007/PL00004344.

[32]

X. Xu, J. You and Q. Zhou, Quasi-periodic solutions of NLS with Liouvillean frequency, preprint, arXiv: 1707.04048.

[33]

J. You and Q. Zhou, Phase transition and semi-global reducibility, Commun. Math. Phys., 330 (2014), 1095-1113.  doi: 10.1007/s00220-014-2012-2.

[34]

D. ZhangJ. Xu and X. Xu, Reducibility of three dimensional skew symmetric system with Liouvillean basic frequencies, Discrete Contin. Dyn. Syst., 38 (2018), 2851-2877.  doi: 10.3934/dcds.2018123.

[35]

Q. Zhou and J. Wang, Reducibility results for quasiperiodic cocycles with liouvillean frequency, J. Dyn. Differ. Equ., 24 (2012), 61-83.  doi: 10.1007/s10884-011-9235-0.

[1]

Yanling Shi, Junxiang Xu. Quasi-periodic solutions for nonlinear wave equation with Liouvillean frequency. Discrete and Continuous Dynamical Systems - B, 2021, 26 (7) : 3479-3490. doi: 10.3934/dcdsb.2020241

[2]

Jian Wu, Jiansheng Geng. Almost periodic solutions for a class of semilinear quantum harmonic oscillators. Discrete and Continuous Dynamical Systems, 2011, 31 (3) : 997-1015. doi: 10.3934/dcds.2011.31.997

[3]

Zhichao Ma, Junxiang Xu. A KAM theorem for quasi-periodic non-twist mappings and its application. Discrete and Continuous Dynamical Systems, 2022, 42 (7) : 3169-3185. doi: 10.3934/dcds.2022013

[4]

V. Barbu. Periodic solutions to unbounded Hamiltonian system. Discrete and Continuous Dynamical Systems, 1995, 1 (2) : 277-283. doi: 10.3934/dcds.1995.1.277

[5]

Dongfeng Zhang, Junxiang Xu. On the reducibility of analytic quasi-periodic systems with Liouvillean basic frequencies. Communications on Pure and Applied Analysis, 2022, 21 (4) : 1417-1445. doi: 10.3934/cpaa.2022024

[6]

Wen Si. Response solutions for degenerate reversible harmonic oscillators. Discrete and Continuous Dynamical Systems, 2021, 41 (8) : 3951-3972. doi: 10.3934/dcds.2021023

[7]

Meina Gao, Jianjun Liu. A degenerate KAM theorem for partial differential equations with periodic boundary conditions. Discrete and Continuous Dynamical Systems, 2020, 40 (10) : 5911-5928. doi: 10.3934/dcds.2020252

[8]

Xiaocai Wang, Junxiang Xu, Dongfeng Zhang. A KAM theorem for the elliptic lower dimensional tori with one normal frequency in reversible systems. Discrete and Continuous Dynamical Systems, 2017, 37 (4) : 2141-2160. doi: 10.3934/dcds.2017092

[9]

Ernest Fontich, Rafael de la Llave, Yannick Sire. A method for the study of whiskered quasi-periodic and almost-periodic solutions in finite and infinite dimensional Hamiltonian systems. Electronic Research Announcements, 2009, 16: 9-22. doi: 10.3934/era.2009.16.9

[10]

Qiong Meng, X. H. Tang. Solutions of a second-order Hamiltonian system with periodic boundary conditions. Communications on Pure and Applied Analysis, 2010, 9 (4) : 1053-1067. doi: 10.3934/cpaa.2010.9.1053

[11]

D. Bonheure, C. Fabry, D. Smets. Periodic solutions of forced isochronous oscillators at resonance. Discrete and Continuous Dynamical Systems, 2002, 8 (4) : 907-930. doi: 10.3934/dcds.2002.8.907

[12]

Dario Bambusi, D. Vella. Quasi periodic breathers in Hamiltonian lattices with symmetries. Discrete and Continuous Dynamical Systems - B, 2002, 2 (3) : 389-399. doi: 10.3934/dcdsb.2002.2.389

[13]

Yanling Shi, Junxiang Xu. Quasi-periodic solutions for a class of beam equation system. Discrete and Continuous Dynamical Systems - B, 2020, 25 (1) : 31-53. doi: 10.3934/dcdsb.2019171

[14]

Zhihua Ren, Tian Wang, Hao Wu. Comments on Poincaré theorem for quasi-periodic systems. Communications on Pure and Applied Analysis, , () : -. doi: 10.3934/cpaa.2022115

[15]

Deconinck Bernard, Olga Trichtchenko. High-frequency instabilities of small-amplitude solutions of Hamiltonian PDEs. Discrete and Continuous Dynamical Systems, 2017, 37 (3) : 1323-1358. doi: 10.3934/dcds.2017055

[16]

Carlos Garca-Azpeitia, Jorge Ize. Bifurcation of periodic solutions from a ring configuration of discrete nonlinear oscillators. Discrete and Continuous Dynamical Systems - S, 2013, 6 (4) : 975-983. doi: 10.3934/dcdss.2013.6.975

[17]

Virginie Bonnaillie-Noël. Harmonic oscillators with Neumann condition on the half-line. Communications on Pure and Applied Analysis, 2012, 11 (6) : 2221-2237. doi: 10.3934/cpaa.2012.11.2221

[18]

Chun-Hsiung Hsia, Chang-Yeol Jung, Bongsuk Kwon. On the global convergence of frequency synchronization for Kuramoto and Winfree oscillators. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 3319-3334. doi: 10.3934/dcdsb.2018322

[19]

Wenmeng Geng, Kai Tao. Large deviation theorems for dirichlet determinants of analytic quasi-periodic jacobi operators with Brjuno-Rüssmann frequency. Communications on Pure and Applied Analysis, 2020, 19 (12) : 5305-5335. doi: 10.3934/cpaa.2020240

[20]

Tianqing An, Zhi-Qiang Wang. Periodic solutions of Hamiltonian systems with anisotropic growth. Communications on Pure and Applied Analysis, 2010, 9 (4) : 1069-1082. doi: 10.3934/cpaa.2010.9.1069

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (263)
  • HTML views (110)
  • Cited by (0)

Other articles
by authors

[Back to Top]